general bowel discussions

Moderator: talkhealth

Ongoing digestive issues after antibiotics

Postby tazm1995 on Mon Apr 17, 2017 10:06 am

Hi there,

I'm posting on behalf of my mum. This is her account so far:

I had three courses of unavoidable antibiotics back in November 2016, and since then my digestive system has really been messed up. I've been having lots of yogurt and took acidophilus for a while but after five months I still have very loose bowel movements or diarrhoea daily - only during the night and in the morning. I tried taking some other probiotics but gave up after a few days as they made it much worse. A nutritionist I saw said I should definitely not have probiotics or kefir or fermented vegetables at this stage as it would make it even worse, so I haven't dared try. She also suggested I may have SIBO (small intestine bacterial overload), but the UK NHS seems very dismissive of this. I've tried FODMAP with no success, I even had a colonoscopy in case it was bowel cancer. The specialist says it should sort itself out with time, but I see no sign of any improvement. Has anyone had any experience of this type of thing?

Thanks so much for any replies.
tazm1995
 
Posts: 1
Joined: Mon Apr 17, 2017 10:04 am

Re: Ongoing digestive issues after antibiotics

Postby talkhealth on Fri Jun 09, 2017 10:39 am

Thank you for your post and sorry to hear about your situation.

It might be best to go back to your GP to see if they can suggest anything further that may help you if the situation has not sorted itself.

Do let us know if things have improved.
talkhealth team
Read our health blog - http://www.talkhealthpartnership.com/blog
User avatar
talkhealth
 
Posts: 691
Joined: Thu Nov 04, 2010 3:29 pm

Who is online
Users browsing this forum: No registered users and 0 guests